Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS La Crosse, WI

June 14, 2016Chickasaw County, Howard County, Mitchell County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 14, 2016, 1:55 PM CDT for Chickasaw County, Howard County, Mitchell County, Iowa. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2016, 1:55 PM CDT (18:55 UTC)
Expired
Jun 14, 2016, 2:16 PM CDT
In force
21 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chickasaw County, IA, Howard County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 114 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 2:07 PM CDTHAIL 0.254 W Elma, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

799 
WUUS53 KARX 141855
SVRARX
IAC037-089-131-141945-
/O.NEW.KARX.SV.W.0029.160614T1855Z-160614T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
155 PM CDT TUE JUN 14 2016

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHICKASAW COUNTY IN NORTHEASTERN IOWA...
  HOWARD COUNTY IN NORTHEASTERN IOWA...
  EASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 245 PM CDT

* AT 155 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHEAST OF FLOYD TO ELMA...MOVING
  NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELMA AROUND 200 PM CDT. 
  RICEVILLE AROUND 220 PM CDT. 
  LIME SPRINGS AROUND 240 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE ALTA
VISTA...CHESTER...MCINTIRE...LYLAHS MARSH COUNTY PARK AND MAPLE LEAF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4350 9259 4350 9208 4344 9208 4320 9239
      4320 9256 4321 9255 4321 9271
TIME...MOT...LOC 1855Z 212DEG 21KT 4322 9267 4322 9243 

HAIL...1.00IN
WIND...60MPH
 
$$

DAS
3 follow-up statements
194 
WWUS53 KARX 141901
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
201 PM CDT TUE JUN 14 2016

IAC037-141910-
/O.CAN.KARX.SV.W.0029.000000T0000Z-160614T1945Z/
CHICKASAW IA-
201 PM CDT TUE JUN 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHICKASAW COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4350 9259 4350 9208 4344 9208 4322 9238
      4321 9253 4324 9269
TIME...MOT...LOC 1900Z 212DEG 21KT 4323 9266 4323 9242 

$$

IAC089-131-141945-
/O.CON.KARX.SV.W.0029.000000T0000Z-160614T1945Z/
HOWARD IA-MITCHELL IA-
201 PM CDT TUE JUN 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR HOWARD AND EASTERN MITCHELL COUNTIES...

AT 200 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF FLOYD TO ELMA...MOVING NORTHEAST
AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ELMA AROUND 205 PM CDT. 
  RICEVILLE AROUND 225 PM CDT. 
  LIME SPRINGS AROUND 245 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CHESTER...MCINTIRE...LYLAHS MARSH COUNTY PARK...MAPLE LEAF AND DAVIS
CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4350 9259 4350 9208 4344 9208 4322 9238
      4321 9253 4324 9269
TIME...MOT...LOC 1900Z 212DEG 21KT 4323 9266 4323 9242 

HAIL...1.00IN
WIND...60MPH
 
$$

DAS
249 
WWUS53 KARX 141911
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
211 PM CDT TUE JUN 14 2016

IAC089-131-141945-
/O.CON.KARX.SV.W.0029.000000T0000Z-160614T1945Z/
HOWARD IA-MITCHELL IA-
211 PM CDT TUE JUN 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR HOWARD AND EASTERN MITCHELL COUNTIES...

AT 210 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RICEVILLE TO 7 MILES NORTHEAST OF ELMA...MOVING
NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  LIME SPRINGS AROUND 230 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CHESTER...MCINTIRE...LYLAHS MARSH COUNTY PARK...MAPLE LEAF AND DAVIS
CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4350 9259 4350 9208 4344 9208 4322 9238
      4325 9251 4327 9266
TIME...MOT...LOC 1910Z 207DEG 25KT 4334 9260 4334 9236 

HAIL...1.00IN
WIND...60MPH
 
$$

DAS
365 
WWUS53 KARX 141916
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
216 PM CDT TUE JUN 14 2016

IAC089-131-141926-
/O.CAN.KARX.SV.W.0029.000000T0000Z-160614T1945Z/
HOWARD IA-MITCHELL IA-
216 PM CDT TUE JUN 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR HOWARD AND EASTERN MITCHELL
COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL...GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4350 9259 4350 9208 4344 9208 4322 9238
      4325 9251 4327 9266
TIME...MOT...LOC 1914Z 212DEG 21KT 4336 9258 4336 9234 

$$

DAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:27 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 14, 12:27 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1227 PM CDT TUE JUN 14 2016

.UPDATE...
Issued at 1025 AM CDT Tue Jun 14 2016

Forecast update shifts attention more to a flash flood hazard than
damaging wind/large hail concern.

15Z water vapor loop showed a potent shortwave lifting northeast
across central Nebraska with upper ridging building downstream
over Wisconsin. At the surface low pressure was near Mitchell SD
with a warm front extending southeast to Cedar Rapids IA and into
northern IL. Along and south of the front dewpoints have been
climbing into the low 70s thanks to low level moisture transport
and evapotranspiration. Meanwhile over our forecast area dewpoints
are mostly in the 55-65 range. Temperatures are rising quickly
thanks to quite a bit more sun than expected with 80s becoming
quickly prevalent across IA. This is resulting in about 500-1000
j/kg of MLCAPE per RAP analysis with MLCIN down to 25-75 in IA.

As the shortwave in central Nebraska lifts northeast into
southwest MN by 00z, we will see a broad increase in 925-700mb
moisture transport and isentropic lift across MN, IA and western
WI. With not much of a cap present (700mb temps are only 7-8C as a
quick proxy), would anticipate convection will blossom quickly as
that moisture transport ramps up. RAP 0-3km and 0-6km shear
profiles are very weak through the afternoon and evening, maybe
topping out at 25 kt at most. Along with mid level lapse rates
barely reaching 6 C/km, thinking the potential for damaging
wind/large hail is quite low. Have collaborated with SPC for
possible day 1 outlook adjustments. Meanwhile, deep warm cloud
depth, MBE velocities of 5-15 kt, precipitable water values
approaching or exceeding 2 inches, and recent heavy rains favor
flash flood hazard. WPC also has our area in a slight risk for
excessive rainfall. After collaboration with MPX, DMX and DVN,
will be issuing a Flash Flood Watch for southeast MN, northeast
IA and adjacent WI counties for 18-06Z. Precip may end quicker
per NCEP and Boulder HRRR forecasts, say 03z, but 12Z NAMNest want
to hold onto the precip a little longer. The whole ending is all
about the speed of the shortwave and subsidence coming in with the
dry slot in its wake.

Product suite updates forthcoming to switch focus to flash
flooding.

&&

.SHORT TERM...(Today and tonight)
Issued at 355 AM CDT Tue Jun 14 2016

Main fcst concerns this period: SHRA/TSRA chances mainly this
afternoon/tonight, severe and heavy rain chances with these TSRA.

06Z data analysis had low pressure over KS with a warm front
northeast into central IA and northern IL. High pressure was
centered over eastern ONT with ridging across Lk Superior into
central MN. Very moist airmass in place near/south of the warm
front, while the high continued a feed of some cooler lower level
air into eastern WI/northern MN where some lower stratus had
developed with nocturnal cooling and moisture off the great lakes.
elsewhere, much of the region covered with mid clouds or convective
debris clouds from evening convection.

14.00Z models generally initialized well. However, GFS did
initialize sfc dew points some 2F to 5F across IA and nearby areas.
models offering a tightening consensus as a rather vigorous
shortwave trough is progged to lift from the CO/KS/NEB area early
this morning to developing a mid level low over central/northern MN
by 12z Wed. Overall trend favors a compromise of the 12.00Z and
13.00Z runs on the timing/strength of this features thru 12Z Wed.
Some meso-scale detail differences which impact convection timing/
coverage but overall short-term fcst confidence is on the good side
this cycle.

For the short term: plenty of moisture available for convection
today/tonight with a broad plume of 1.5 to 2 inches of PW from WI to
eastern SD to the gulf coast. This in increasing southerly low level
flow ahead of the shortwave trough lifting into the northern plains
today then moving/deepening into MN tonight. Increasing lower level
thermo-dynamic forcing/lift combined with PV advection/divergence
aloft ahead of the approaching shortwave for a deep forcing signal
to work on the very moist column. Appears it's not a question of if
SHRA/TSRA will occur but when and how much. Present model consensus
timing would spread the strongest of the forcing/lift into the
southwest side of the fcst area late this afternoon/early this
evening, to near the MS river for the mid/late evening hours then
into the northeast end of the fcst area for the late evening into
overnight hours. Tried to trend rain chances later today/tonight
toward these timings. Cloud cover of one form or another expected to
persist over the fcst area today, limiting diunral warming and SB
CAPE development. This seen in consensus highs for today, some 5-10F
below what mixed 850mb temps would support. CAPE over the area this
afternoon/evening is a big question and this will impact any severe
threat with TSRA. What CAPE there is this afternoon/evening may be
more elevated, however deep forcing/lift and divergence aloft ahead
of the trough will provide some compensation if CAPE would appear on
the low side for severe storms. Another question is also the shear.
Trend of at least deep shear is lower since the 6/13 model runs, now
more in the 25-30kt range but this assumes the boundary layer is
involved with sfc-925mb winds backed near/north of the warm front.
Bulk of shear now looks to be in the sfc-3KM layer but again sfc
involvement due to limited diurnal warming is the question. Appears
main severe threat with storms this afternoon/evening would be large
hail from elevated storms. Deep warm cloud depth may mitigate this
too. Cannot rule out a wind threat if an organized/mature line
segment of TSRA would move into/the fcst area for the afternoon/
early evening hours. SWODY1 okay for now.

Probably the bigger concern is the heavy rain threat and possible
flooding risks. See hydro section below for more details. SHRA/TSRA
today/tonight will be efficient rain makers with the high PW values
and warm cloud depths in the 3.5km-4km range. Precip production may
well be dominated by warm rain/tropical processes. Considered a
flash flood watch for this afternoon/tonight but lack of good focus
for where is problematic. Will pass along concerns to day crew to
monitor potential for a flash flood watch and flooding threats. Used
a blend of the guidance highs/lows for today/tonight.

.LONG TERM...(Wednesday through Monday)
Issued at 355 AM CDT Tue Jun 14 2016

For Wednesday thru Thursday night: Main fcst concerns this period
are lingering SHRA/TSRA chances Wed/Wed evening, temperatures thru
the period.

Tighter consensus among 14.00Z models in this time period as well.
Mid level trough/circulation over MN early Wed morning rather slow
moving Wed as it moves thru the mid level ridging, taking until
later Wed night to exit east of the region. Strong signal among
models for a sharp mid level ridge to build over the upper midwest.
Fcst confidence for Wed thru Thu night is good this cycle.

Stronger/deeper of the forcing/lift exit east of the fcst area Wed
morning as the sfc-850mb trough axis/front sweeps east of the area.
Carried higher SHRA/TSRA chances over the northeast side of the fcst
area 12-15Z Wed, diminishing in the 15-18Z period. Deep sfc-mid
level cyclonic circulation moves across northern WI Wed afternoon/
evening. This with as much as 500-1000 J/KG MUCAPE. Raised SHRA/TSRA
chances for much of the fcst area Wed afternoon, especially across
the northeast 1/3 as the mid level circulation passes. Deeper
layered subsidence behind the trough axis and lower level cold
advection then win out Wed evening as the trough moves into eastern
WI. Limited SHRA/TSRA mention Wed evening to northeast of I-94 then
carried a dry fcst after midnight. Drier/cooler Can high pressure to
then settle into the western great lakes for Thu/Thu night, east of
the amplifying mid level ridge axis. Northeast low level flow out of
this high looking to keep Thu night a bit below normal, even on what
is expected to be a sunny day. Stayed with a blend of the guidance
highs/lows for Wed thru Thu night. With the sfc ridge axis over the
area Thu night for what should be light winds/clear skies, the blend
of guidance lows for Thu night may be a category or 2 too warm
especially for the normally cooler low laying areas along/northeast
of I-94.

For Friday thru Monday (days 4 to 7): Main fcst concerns this period
are returning SHRA/TSRA chances Sat night thru Monday and
temperatures thru the period.

Medium range model runs of 14.00Z in good agreement for the mid level
ridging to maximize over the region Fri, then get pushed east Fri
night/sat as energy ejects northeast from troughing along the Pac
coast. Reasonable agreement for the ridging over the region to
continue flattening Sun into Mon as troughing/energy move across
central Can. Plenty of detail differences with shortwaves through
what would become quasi-zonal flow across the northern CONUS/southern
Can by Sun night/Mon. Fcst confidence on the good side Fri/Sat then
average by Sun/Mon.

Fri/Sat trend as rather seasonable days even under the impressive
500mb ridging and warm temps aloft. This as the sfc high over the
great lakes continues an east/southeast feed of cooler low level air
across the region. The high is pushed off by Sat night by increasing
lower level troughing in the northern plains. Moisture starts to
return in the south/southwest low level flow ahead of this trough.
plenty of detail differences by Sat night (this more-or-less
expected at the day 5/6 time-frame) as the trough/front would push
into the Upper Midwest and would start to spread SHRA/TSRA chances
toward/into the area. GFS faster/more aggressive with this, bringing
rain chances into the fcst area already by late Sat night. Can-GEM/
ECMWF slower and would return SHRA/TSRA chances to the area more
Sunday into Monday. Hard to say which is more correct at this time.
This and the lower confidence by Sun/Mon, the small SHRA/TSRA
chances much of the Sat night into Mon period look okay while we
wait for the details to sort themselves out. Model/ensemble consensus
of highs/lows near to a bit above normal for Fri thru Mon also look
good at this time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1227 PM CDT Tue Jun 14 2016

A stormy afternoon and evening expected for the taf sites, due to a
warm and cold front moving through that are colliding with plenty
of warmth and humidity. Look for the most widespread activity to
occur between 21-05Z, associated with the timing of the
aforementioned fronts and peak in instability. Kept the previous
forecast of dropping visibility to MVFR with the storms, but also
included potential for IFR given strong consistent signal for late
afternoon/early evening thunderstorms at the taf sites, plus
rainfall rates look quite heavy to bring down visibilities. VFR
conditions will prevail after 05Z in the wake of the cold front,
with winds turning from southeast/south at 5-10 kt to the west.
Could see winds becoming gusty late Wednesday morning, especially
at KRST.

&&

.HYDROLOGY...
Issued at 1025 AM CDT Tue Jun 14 2016

1025 am update...Concern has increased for flash flooding for
areas along and west of the Mississippi River, based on recent
model guidance and trends. Same issues as mentioned in the
previous Hydrology discussion exist, just confidence higher now
that flash flooding could occur.

Previous hydrology discussion:

Locally heavy rain is possible this afternoon/tonight. Much of the
area is at or above normal rainfall over the past two weeks with
relatively wet soils, so any additional heavy rain could result in
flash flooding, river rises, and/or street flooding/ponding in urban
areas. Weaker deep shear this afternoon/evening will mean slower
moving storms that earlier expected, but entire system should be
progress and not a classic heavy rain set-up. Problem may be more of
high rainfall rates if they occur in urban areas, where 1/2 to 1
inch of rain in 30 minutes can cause street flooding/ponding
problems. Will address this in other parts of the product suite for
now and again pass along concerns to day crew.

&&

.ARX Watches/Warnings/Advisories...
WI...Flash Flood Watch through late tonight for WIZ032-033-041-053-
     054-061.

MN...Flash Flood Watch through late tonight for MNZ079-086>088-
     094>096.

IA...Flash Flood Watch through late tonight for IAZ008>011-018-019-
     029-030.

&&

UPDATE...AJ
SHORT TERM...RRS
LONG TERM....RRS
AVIATION...AJ
HYDROLOGY....RRS/AJ
Hazardous weather outlook, Jun 14, 11:02 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1102 AM CDT TUE JUN 14 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053-054-061-151615-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-GRANT-
1102 AM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST WISCONSIN
AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIDESPREAD HEAVY RAINS. MOST AREAS ALONG AND WEST OF THE
MISSISSIPPI RIVER WILL SEE 1 TO 2 INCHES OF RAIN...BUT LOCALIZED
AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. THESE RAINS MAY RESULT IN
FLASH FLOODING...FLOODING AND PONDING OF WATER IN URBAN AREAS AND
RISES ON STREAMS AND RIVERS. A FLASH FLOOD WATCH IS IN EFFECT FROM
1 PM THIS AFTERNOON UNTIL 1 AM TONIGHT.

IN ADDITION...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING...MAINLY WEST OF THE MISSISSIPPI RIVER. THE
MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES CONTINUE WEDNESDAY INTO WEDNESDAY
EVENING...MAINLY EAST OF THE MISSISSIPPI RIVER. A FEW STORMS FROM
SOUTHWEST WISCONSIN INTO NORTH-CENTRAL WISCONSIN COULD BE STRONG
WEDNESDAY AFTERNOON...WITH STRONG WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN ROUGHLY 3 PM THIS
AFTERNOON THROUGH 10 PM THIS EVENING...MAINLY FOR SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-034-042>044-055-151615-
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND-
1102 AM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...NORTH CENTRAL WISCONSIN...SOUTHWEST WISCONSIN AND
WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN. MOST AREAS WILL SEE AROUND 1 INCH OF RAIN...BUT
LOCALIZED AMOUNTS UP TO 2 INCHES ARE POSSIBLE. THESE RAINS MAY
RESULT IN FLOODING AND PONDING OF WATER IN URBAN AREAS AND RISES
ON STREAMS AND RIVERS.

IN ADDITION...A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING EAST OF THE MISSISSIPPI RIVER. THE MAIN THREATS WOULD BE
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES CONTINUE WEDNESDAY INTO WEDNESDAY
EVENING...MAINLY EAST OF THE MISSISSIPPI RIVER. A FEW STORMS FROM
SOUTHWEST WISCONSIN INTO NORTH-CENTRAL WISCONSIN COULD BE STRONG
WEDNESDAY AFTERNOON...WITH STRONG WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

ROGERS

In the hours before

Special weather statement, Jun 14, 12:14 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1214 PM CDT TUE JUN 14 2016

MNZ086-087-141745-
DODGE-OLMSTED-
1214 PM CDT TUE JUN 14 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DODGE AND
NORTHWESTERN OLMSTED COUNTIES...

AT 1212 PM CDT...A STRONG THUNDERSTORM WAS LOCATED BETWEEN KASSON
AND MANTORVILLE... MOVING NORTHEAST AROUND 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANTORVILLE...KASSON...BYRON...PINE ISLAND...ORONOCO...DOUGLAS...
HIDDEN MEADOWS R V PARK...OXBOW PARK...BERNE...DANESVILLE AND GENOA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4420 9278 4419 9245 4398 9271 4402 9282
TIME...MOT...LOC 1712Z 204DEG 18KT 4407 9271

DAS
Special weather statement, Jun 14, 1:15 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
115 PM CDT TUE JUN 14 2016

IAZ008-018-141845-
FLOYD-MITCHELL-
115 PM CDT TUE JUN 14 2016

...A STRONG THUNDERSTORM WILL AFFECT MITCHELL AND NORTHWESTERN FLOYD
COUNTIES...

AT 113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RUDD...OR 11
MILES SOUTHWEST OF OSAGE...MOVING NORTHEAST AT 40 MPH.

WINDS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSAGE...NORA SPRINGS...ROCKFORD...RICEVILLE...STACYVILLE...RUDD...
MITCHELL...ORCHARD...IDLEWILDE STATE PARK...BROWNVILLE...
HOWARDVILLE...NEW HAVEN...MEYER...ROCK CREEK...PIONEER STATE PARK...
AND LITTLE CEDAR.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4320 9302 4350 9281 4350 9278 4339 9255
      4331 9255 4302 9289 4308 9303
TIME...MOT...LOC 1813Z 213DEG 33KT 4314 9293

DAS
Special weather statement, Jun 14, 1:45 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
145 PM CDT TUE JUN 14 2016

IAZ008>010-018-019-029-141915-
CHICKASAW-FAYETTE-WINNESHIEK-FLOYD-MITCHELL-HOWARD-
145 PM CDT TUE JUN 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FAYETTE...
NORTHERN CHICKASAW...HOWARD...SOUTHEASTERN MITCHELL...WINNESHIEK AND
NORTHEASTERN FLOYD COUNTIES...

AT 143 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM OSAGE TO NEAR JERICO TO HAWKEYE. MOVEMENT
WAS NORTH AT 25 MPH.

WINDS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
TORRENTIAL DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
DECORAH...CRESCO...OSAGE...CALMAR...OSSIAN...RICEVILLE...ELMA...LIME
SPRINGS...HAWKEYE...LAWLER...SPILLVILLE...FORT ATKINSON...RIDGEWAY...
PROTIVIN...WAUCOMA...JERICO...ALTA VISTA...ST. LUCAS...CHESTER AND
MCINTIRE.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4350 9254 4350 9211 4342 9161 4319 9160
      4291 9194 4310 9224 4321 9295
TIME...MOT...LOC 1843Z 194DEG 22KT 4326 9279 4315 9217 4294 9194

DAS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:32 PM CDTSpecial Weather StatementARXClayton58 min
Jun 14, 10:41 AM CDTFlash Flood WatchARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more12 hr
Jun 14, 1:15 PM CDTSpecial Weather StatementARXMitchell30 min
Jun 14, 1:45 PM CDTSpecial Weather StatementARXHoward, Winneshiek30 min
Jun 14, 2:38 PM CDTSpecial Weather StatementARXFloyd22 min
Jun 14, 3:35 PM CDTSevere Thunderstorm WarningARXAllamakee, Clayton25 min
Jun 14, 4:26 PM CDTSpecial Weather StatementARXFloyd, Mitchell64 min
Jun 14, 4:30 PM CDTSevere Thunderstorm WarningARXChickasaw30 min
Jun 14, 4:45 PM CDTSpecial Weather StatementARXHoward30 min
Jun 14, 5:13 PM CDTSpecial Weather StatementARXFloyd, Mitchell47 min
Jun 14, 5:24 PM CDTFlash Flood WarningARXFloyd, Howard, Mitchell3 hr
Jun 14, 6:03 PM CDTSpecial Weather StatementARXChickasaw, Floyd, Howard, Mitchell42 min
Jun 14, 6:26 PM CDTFlash Flood WarningARXAllamakee, Clayton, Fayette3 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.